MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00540140
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that aflexima nasobiliary catheter was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2022.During the preparation, when the device was checked, it was found that the tip of the catheter was broken and the guidewire could not be advanced.The physician attempted to straighten the catheter but it was about to fracture.Another flexima nasobiliary catheter was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501captures the reportable event of pigtail break.Block h6: the returned flexima nasobiliary catheter was analyzed, and a visual evaluation noted that there were no issues found on the device.The device was returned free of obvious kinks/bends.No other problem with the device were noted.The reported event was not confirmed.According to the product analysis, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It was determined that the device was free of obvious kinks/bends and during functional inspection it worked as intended, the unit returned did not show evidence of either the alleged issue or any defect that could have contributed to the event reported.Therefore, no problem detected is selected as the most probable root cause for the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima nasobiliary catheter was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2022.During the preparation, when the device was checked, it was found that the tip of the catheter was broken and the guidewire could not be advanced.The physician attempted to straighten the catheter but it was about to fracture.Another flexima nasobiliary catheter was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
FLEXIMA NASOBILIARY CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15586069
Report Number3005099803-2022-05738
Device Sequence Number2724259
Product Code FGE
UDI-Device Identifier08714729337409
UDI-Public08714729337409
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model NumberM00540140
Device Catalogue Number4014
Device Lot Number0028615939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight73 KG